Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Rapaflo cause retrograde ejaculation?

I recently started on the drug Rapaflo in order to improve my urine stream. I now have the side effect of little to no semen during ejaculation during intercourse. Will this eventually go away? Is there any long term damage that can occur to me due to this side effect?
Tue, 13 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Thanks for your query on HCM

"As"per your clinical history is concerned please follow like this -

1)Do a detailed clinical exam by your treating Doctor [Urologist] and check your urine for semen to confirm it.

2)Discuss with your doctor to stop medication [Rapaflo] for a short time and discuss [Imipramine] and this will help bladder neck muscle closed during ejaculation.

Do take preventive steps like this for future-

1)If you take medications that put you at risk of retrograde ejaculation, ask your doctor what you can do to lower your risk.

2)If you need to have surgery that may affect the bladder neck muscle, such as prostate, ask about the risk of retrograde ejaculation.

3)If you plan to have children in the future, talk with your doctor about options for preserving semen before the surgery.

Hope that helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my ejaculation is dry! no sperm coming out. it iis from a year ago. i have good erection. I feel that the sperm is released inside at the moment of...